Exp Ther Med 2019 Feb 19;17(2):1128-1131. Epub 2018 Nov 19.
CMI Dermamed, 540530 Târgu Mureş, Romania.
Erlotinib is a targeted anticancer therapy used for treating epidermal growth factor receptor (EGFR) mutation positive lung cancer in advanced stage as well as for other malignancies. The most common cutaneous side effect of erlotinib, are well documented; however the number of reports regarding cutaneous leukocytoclastic vasculitis (CLCV) are limited. We report a case, a 58-year-old, 60 kg weight, non-smoking woman suffering of lung adenocarcinoma and brain metastases treated with erlotinib monotherapy with 150 mg/day dose, who presents cutaneous leukocytoclastic vasculitis after 8 months of initiating the treatment. The administration of the drug was discontinued and oral prednisolone treatment was introduced at 1 mg/kg body weight dose for two weeks, decreasing the dose with 5 mg, at every 3 days. The treatment was combined with topical potent steroid and antibiotic therapy used once, daily. The lesions cleared within 7 weeks without recurrence. The treatment with erlotinib was restarted after 14 days with a lower dose of 100 mg/day. The skin lesions have not occurred anymore. Unfortunately the evolution was unfavorable, our patient died 3 months after the vasculitis healing, due to the complications of new metastases that occurred. This may indicate the inefficiency of erlotinib. The late onset of 240 days of the vasculitis and the presumed inefficiency of the drug lead to the speculation that the appearance of cutaneous vasculitis could be a worsening clinical marker of the tumor response. This limited number of cases precludes any meaningful interpretation of data about the erlotinib induced cutaneous vasculitis. Further investigations are needed to assess cutaneous vasculitis.